Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 28, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 30, 2010, 9:01 AM MST. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2010, 9:01 AM MST (16:01 UTC)
- Expired
- Dec 30, 2010, 11:00 AM MST
- In force
- 119 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS75 KPSR 301601 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 901 AM MST THU DEC 30 2010 AZZ024-310415- /O.NEW.KPSR.WI.Y.0028.101230T1601Z-101230T1800Z/ /O.CON.KPSR.FZ.W.0004.101231T0400Z-101231T1700Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 901 AM MST THU DEC 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST FRIDAY... A WIND ADVISORY IS IN EFFECT UNTIL 11 AM FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. * AFFECTED AREA: SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS INCLUDING THE COMMUNITIES OF GLOBE AND MIAMI AND SUPERIOR. * TIMING: STRONG GUSTY WEST WINDS WILL CONTINUE INTO THE LATE MORNING HOURS IN ASSOCIATION WITH A PASSING COLD FRONT...THEN WILL GRADUALLY TAPER OFF IN THE AFTERNOON FOLLOWING THE FRONTAL PASSAGE. * WINDS: GUSTY WEST WINDS BETWEEN 30 AND 40 MPH WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED THROUGH 11 AM. AT 8 AM MST AN AUTOMATED WEATHER STATION IN GLOBE REPORTED WINDS GUSTING TO 54 MPH. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS. THE NATIONAL WEATHER SERVICE HAS ISSUED A FREEZE WARNING WHICH REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST FRIDAY. * AFFECTED AREA: SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS INCLUDING THE COMMUNITIES OF GLOBE AND MIAMI AND SUPERIOR. * TEMPERATURES: LOW TEMPERATURES FRIDAY MORNING WILL RANGE FROM 8 TO 20 DEGREES IN THE MOUNTAINS...TO THE LOWER 20S TO NEAR 30 ON THE LOWER DESERTS. * IMPACTS: AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD CAUSE RUPTURED WATER PIPES...AND DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ020>023-025>028-CAZ030>033-310415- /O.CON.KPSR.FZ.W.0004.101231T0400Z-101231T1700Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 901 AM MST THU DEC 30 2010 /801 AM PST THU DEC 30 2010/ ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 10 AM MST /9 AM PST/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 10 AM MST /9 AM PST/ FRIDAY. * AFFECTED AREA: ALL OF SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK. IN ADDITION...ALL OF THE SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS INCLUDING THE GREATER PHOENIX METROPOLITAN AREA AND THE COMMUNITIES OF YUMA...GILA BEND AND CASA GRANDE. * TEMPERATURES: LOW TEMPERATURES FRIDAY MORNING WILL RANGE FROM 8 TO 20 DEGREES IN THE MOUNTAINS...TO THE LOWER 20S TO NEAR 30 ON THE LOWER DESERTS. * IMPACTS: AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD CAUSE RUPTURED WATER PIPES...AND DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
1 follow-up statement
184 WWUS75 KPSR 301806 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1106 AM MST THU DEC 30 2010 AZZ024-310615- /O.EXP.KPSR.WI.Y.0028.000000T0000Z-101230T1800Z/ /O.CON.KPSR.FZ.W.0004.101231T0400Z-101231T1700Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 1106 AM MST THU DEC 30 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST FRIDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT...AS WINDS HAVE DROPPED BELOW ADVISORY LEVELS. BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST THROUGH THE AFTERNOON HOURS. IN ADDITION...A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST FRIDAY. THE NATIONAL WEATHER SERVICE HAS ISSUED A FREEZE WARNING WHICH REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST FRIDAY. * AFFECTED AREA: SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS INCLUDING THE COMMUNITIES OF GLOBE AND MIAMI AND SUPERIOR. * TEMPERATURES: LOW TEMPERATURES FRIDAY MORNING WILL RANGE FROM 8 TO 20 DEGREES IN THE MOUNTAINS...TO THE LOWER 20S TO NEAR 30 ON THE LOWER DESERTS. * IMPACTS: AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD CAUSE RUPTURED WATER PIPES...AND DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ020>023-025>028-CAZ030>033-310615- /O.CON.KPSR.FZ.W.0004.101231T0400Z-101231T1700Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...FLORENCE... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1106 AM MST THU DEC 30 2010 /1006 AM PST THU DEC 30 2010/ ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 10 AM MST /9 AM PST/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING TO 10 AM MST /9 AM PST/ FRIDAY. * AFFECTED AREA: ALL OF SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK. IN ADDITION...ALL OF THE SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS INCLUDING THE GREATER PHOENIX METROPOLITAN AREA AND THE COMMUNITIES OF YUMA...GILA BEND AND CASA GRANDE. * TEMPERATURES: LOW TEMPERATURES FRIDAY MORNING WILL RANGE FROM 8 TO 20 DEGREES IN THE MOUNTAINS...TO THE LOWER 20S TO NEAR 30 ON THE LOWER DESERTS. * IMPACTS: AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD CAUSE RUPTURED WATER PIPES...AND DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 30, 5:40 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 30, 5:40 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
540 AM MST THU DEC 30 2010
.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSION.
&&
.SYNOPSIS...
A STRONG AND COLD LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
THE REGION TODAY AND TONIGHT. LINGERING RAIN AND SNOW SHOWERS WILL
CONTINUE OVER PORTIONS OF SOUTH CENTRAL ARIZONA...WITH CLEARING IN
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. A VERY COLD AIRMASS IS
FORECAST TO SETTLE OVER THE REGION TONIGHT WITH WIDESPREAD FREEZING
TEMPERATURES FRIDAY MORNING. PARTLY CLOUDY SKIES AND A SLOW WARMING
TREND IS EXPECTED THIS WEEKEND AND EARLY NEXT WEEK.
&&
.DISCUSSION...
A MASSIVE COLD PACIFIC LOW PRESSURE SYSTEM CONTINUE TO DEEPEN OVER
AZ THIS MORNING. TWO STRONG DISTURBANCES WERE NOTED ROTATING AROUND
THIS MASSIVE LOW PRESSURE SYSTEM...AND CONTRIBUTED TO SIGNIFICANT
WEATHER. ONE DISTURBANCE MOVED THROUGH THE REGION WEDNESDAY
AFTERNOON/EVENING AND DEVELOPED HEAVY RAIN OVER SOUTH CENTRAL AZ
INCLUDING PHOENIX.
THE SECOND DISTURBANCE WAS BEARING DOWN ON PHOENIX AT 2 AM MST FROM
THE NORTHWEST. THIS SECOND SYSTEM IS VERY DYNAMICAL AND STRONG...
NOTED BY 500 MB HEIGHT FALLS OF 140 METERS BY 12Z THU OVER
PHOENIX...AND VERY COLD AIR ALOFT. HEIGHT FALLS THIS STRONG USUALLY
PORTEND THUNDERSTORMS...AND WE HAD OUR EYES PEELED FOR POSSIBLE
SEVERE DOWNBURSTS DUE TO A STRONG 850 MB JET...OR 5000 FOOT WINDS OF
40 KNOTS. AT 2 AM LUKE AIR FORCE BASE REPORTED A THUNDERSTORM WITH
GUSTS TO 47 MPH. A REPORT NEAR SUN CITY NOTED 40 MPH WINDS.
OTHERWISE...THE SECOND DISTURBANCE WILL MOVE THROUGH CENTRAL AZ THIS
MORNING AND CONTINUE TO PRODUCED BURSTS OF HEAVY RAIN. A COUPLE OF
REMOTE GAGES LOCATED IN THE MOUNTAINS NORTHWEST THROUGH NORTH OF
CAVE CREEK HAVE ALREADY RECORDED STORM TOTALS OF 2.10 INCHES AS OF 2
AM MST.
DUE TO A VERY MOIST AIRMASS SNOW LEVELS AT 2 AM MST WERE AROUND 5500
FEET. A GAGE AT HILLTOP IN SOUTHERN GILA COUNTY...NEAR 5600 FEET...
HAD A TEMPERATURE/DEWPOINT SPREAD OF 33 OVER 32 DEGREES F. SNOW
LEVELS HOWEVER WILL FALL RAPIDLY THIS MORNING WITH THE PASSAGE OF
THE SECOND DISTURBANCE...FALLING TO NEAR 3500 FT BY 7 AM...AND 2500
FEET BY 9 AM. A WINTER STORM WARNING IS STILL IN EFFECT FOR SOUTHERN
GILA COUNTY THROUGH 4 PM MST TODAY.
OTHERWISE SHOWERS ARE EXPECTED TO SLOWLY DECREASE TODAY AS COLDER
AND DRIER AIR MOVES IN FROM THE NORTHWEST.
MOSTLY CLEAR SKIES WILL DEVELOP IN SOUTHEAST CA AND SOUTHWEST AZ
MOSTLY CLEAR TODAY.
TONIGHT AND FRIDAY...
CLEAR SKIES AND A VERY COLD AIRMASS WILL MOVE INTO THE REGION
TONIGHT. A FREEZE WARNING IS POSTED TONIGHT THROUGH FRIDAY MORNING
FOR A LARGE PART OF SOUTHEAST CA...SOUTHWEST AND SOUTH CENTRAL AZ.
MINIMUM TEMPERATURE FORECASTING FOR FRIDAY MORNING WILL BE A LITTLE
TRICKY DUE TO REMNANT BOUNDARY LAYER MOISTURE...HOWEVER THE
POTENTIAL FOR WIDESPREAD FREEZING TEMPERATURES IS THERE.
FRIDAY NIGHT AND SATURDAY...
WE WILL NOT CONTINUE THE FREEZE WARNING FOR FRIDAY NIGHT AND
SATURDAY MORNING DUE MID AND HIGH CLOUDS MOVING IN FROM THE WEST.
TEMPERATURES WILL STILL BE COLD BUT A WIDESPREAD FREEZE IS NOT
EXPECTED ON THE DESERTS. OTHERWISE DRY WEATHER WITH PARTLY CLOUDY
SKIES ARE EXPECTED.
SUNDAY THROUGH TUESDAY...
DRY WEATHER WILL CONTINUE THIS PERIOD...EXCEPT FOR A SLIGHT CHANCE
OF SHOWERS OVER PORTIONS OF SOUTHEAST CA DUE TO A WEAK PASSING
DISTURBANCE.
WEDNESDAY AND THURSDAY...
MODEL FORECAST ANOTHER STRONG PACIFIC LOW PRESSURE SYSTEM TO DEVELOP
ALONG THE SOUTHERN CA COAST WED...MOVING INLAND THURSDAY. WE WILL
INTRODUCE A SLIGHT CHANCE OF SHOWERS AREA WIDE THIS PERIOD.
&&
.AVIATION...
SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...
KIWA...KIPL...AND KBLH AIRFIELDS...
GUSTY WINDS ARE THE RULE AT ALL AIRFIELDS...ESPECIALLY THIS
MORNING...WITH WINDS UP TO 30 KTS UNTIL ABOUT NOON WHEN THEY WILL
DROP DOWN TO 10-20 KTS AT KBLH AND KIPL AND 15-25 AT KIWA AND KPHX.
IN ADDITION...PASSING LINES OF SHOWERS WILL OCCASIONALLY IMPACT KIWA
AND KPHX...BRINGING SHORT PERIODS OF CEILINGS DOWN TO 3KFT AND SHORT
BURSTS OF GUSTY WINDS. BY TONIGHT BOTH WINDS AND CEILINGS WILL
IMPROVE FOR ALL AIRFIELDS TO NOT BE AN INHIBITING FACTOR.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
DRY CONDITIONS WILL PREVAIL AS THE STRONG LOW PRESSURE TROUGH EXITS
THE REGION AND YIELDS TO A WEAK HIGH PRESSURE SYSTEM. THE NEXT LOW
PRESSURE SYSTEM WILL INCREASE HUMIDITY LEVELS BY MONDAY BRINGING
INCREASING HUMIDITY AND A POSSIBILITY FOR SHOWERS. MAXIMUM
TEMPERATURES WILL STAY WELL BELOW NORMAL OVER THE WEEKEND WITH
DESERT HIGHS IN THE LOW TO MID 50S...THEN A MODEST WARMING TREND
WILL OCCUR DURING THE FIRST PART OF NEXT WEEK AS HIGH TEMPERATURES
RISE INTO THE 60S. NO SIGNIFICANT FIRE WEATHER CONCERNS DURING THE
PERIOD.
&&
.CLIMATE...FORECAST AND RECORD LOW TEMPERATURES FOR NEW YEARS EVE
DAY AND NEW YEARS DAY.
LOCATION DEC 31 JAN 1
FCST RECORD/YEAR FCST RECORD/YEAR
PHOENIX 29 22/1900 30 24/1919
CASA GRANDE 23 17/1906 23 20/1976
WICKENBURG 22 18/1947 21 15/1951
GILA BEND 26 20/1911 28 23/1976
GLOBE 18 16/1911 17 17/1954
YUMA 32 30/1972 34 27/1976
IMPERIAL AIRPORT 31 28/1972 32 26/1976
PARKER 26 9/1911 28 13/1912
BLYTHE AIRPORT 26 26/1988 29 24/1976
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FREEZE WARNING FROM THIS EVENING THROUGH FRIDAY MORNING
AZZ020>028.
WINTER STORM WARNING UNTIL 4 PM MST THURSDAY AZZ024.
WIND ADVISORY UNTIL 5 AM MST THURSDAY AZZ020.
CA...FREEZE WARNING THIS EVENING THROUGH FRIDAY MORNING
CAZ030>033.
WIND ADVISORY UNTIL 4 AM PST THURSDAY CAZ030>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...VASQUEZ
AVIATION...WATERS
FIRE WEATHER...WATERS
CLIMATE...RRHazardous weather outlook, Dec 30, 5:49 AM MST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 549 AM MST THU DEC 30 2010 AZZ020>023-025>028-CAZ030>033-311300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 549 AM MST THU DEC 30 2010 /449 AM PST THU DEC 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED. DAMAGE IS POSSIBLE TO SENSITIVE PLANTS OR EXPOSED PLUMBING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-311300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 549 AM MST THU DEC 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT RAIN AND SNOW TODAY. SNOW LEVELS LOWERING TO NEAR 2500 FEET WITH SNOW ACCUMULATION ABOVE 3500 FEET. SNOWFALL TOTALS COULD RANGE FROM 8 TO 10 INCHES ABOVE 5500 FEET...TO 1 TO 3 INCHES NEAR 3500 FEET. CLEARING AND VERY COLD TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Dec 30, 3:08 AM MST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
308 AM MST THU DEC 30 2010
AZZ022>024-027-028-301045-
GILA AZ-MARICOPA AZ-PINAL AZ-
308 AM MST THU DEC 30 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 345 AM MST
AT 303 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS STRETCHING FROM AHWATUKEE UP THROUGH SCOTTSDALE
AND FOUNTAIN HILLS...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MESA...TEMPE...FOUNTAIN HILLS...SCOTTSDALE...SUN
LAKES...CHANDLER...KINGS RANCH...AND SUNFLOWER...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3401 11175 3403 11144 3381 11115 3377 11098
3366 11091 3369 11084 3367 11077 3378 11069
3371 11057 3288 11212 3318 11251 3405 11202
TIME...MOT...LOC 1005Z 225DEG 28KT 3389 11167
WATERSLocal storm report, Dec 30, 3:31 AM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
331 AM MST THU DEC 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM NON-TSTM WND DMG 5 SSW PARADISE VALLEY 33.47N 111.98W
12/30/2010 MARICOPA AZ TRAINED SPOTTER
TREE BRANCHES BLOWN DOWN. ESTIMATED WIND OF 45 MPH.
SPOTTER MAA8170.
&&
WATERSSpecial weather statement, Dec 30, 4:03 AM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
403 AM MST THU DEC 30 2010
AZZ023-024-028-301145-
GILA AZ-MARICOPA AZ-PINAL AZ-
403 AM MST THU DEC 30 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 AM MST
AT 359 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 8 MILES WEST OF FLORENCE
JUNCTION...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUEEN VALLEY...
SUPERIOR...
CLAYPOOL... INSPIRATION AND MIAMI...
GLOBE...
LAT...LON 3312 11088 3325 11096 3279 11155 3272 11168
3272 11173 3276 11175 3279 11181 3319 11202
3381 11114 3377 11098 3366 11091 3369 11084
3367 11080 3331 11054
TIME...MOT...LOC 1103Z 246DEG 47KT 3329 11141
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:36 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 3 hr |
| Dec 29, 9:26 PM MST | Freeze Warning | PSR | 37 hr | |
| Dec 29, 11:47 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 6 hr |
| Dec 30, 1:51 AM MST | Special Weather Statement | PSR | 69 min | |
| Dec 30, 3:08 AM MST | Special Weather Statement | PSR | 37 min | |
| Dec 30, 4:03 AM MST | Special Weather Statement | PSR | Pinal | 42 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.